Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 26, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 13, 2011, 3:38 PM EDT for Grant County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 3:38 PM EDT (19:38 UTC)
- Expired
- May 13, 2011, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WV
The radar
The Sterling radar (KLWX), 162 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WGUS51 KLWX 131938
FFWLWX
WVC023-132145-
/O.NEW.KLWX.FF.W.0026.110513T1938Z-110513T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN GRANT COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA THAT COULD
LEAD TO FLASH FLOODING.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BAYARD AND HOPEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3922 7945 3930 7934 3929 7926 3912 7916
3896 7918 3896 7935 3906 7930 3910 7936
3921 7931 3920 7938 3919 7939 3918 7945
3920 7949
$$
JRK2 follow-up statements
946
WGUS71 KLWX 132037
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
437 PM EDT FRI MAY 13 2011
WVC023-132145-
/O.CON.KLWX.FF.W.0026.000000T0000Z-110513T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WV-
437 PM EDT FRI MAY 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
WESTERN GRANT COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. DOPPLER RADAR HAS ESTIMATED RAINFALL AMOUNTS UP TO TWO AND
HALF INCHES HAVE FALLEN OVER THE LAST THREE HOURS NEAR THE KLINE GAP
AREA. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL AND ADDITIONAL
RAINFALL OF ONE QUARTER TO ONE HALF INCH WILL LEAD TO FLASH FLOODING
IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KLINE
GAP...STREBY AND HOPEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3922 7945 3930 7934 3928 7926 3912 7916
3896 7918 3896 7935 3906 7930 3910 7936
3921 7931 3920 7938 3919 7939 3918 7945
3920 7949
$$
JRK494
WGUS71 KLWX 132143
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EDT FRI MAY 13 2011
WVC023-132153-
/O.EXP.KLWX.FF.W.0026.000000T0000Z-110513T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WV-
543 PM EDT FRI MAY 13 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR WESTERN
GRANT COUNTY...
LAT...LON 3922 7945 3930 7934 3928 7926 3912 7916
3896 7918 3896 7935 3906 7930 3910 7936
3921 7931 3920 7938 3919 7939 3918 7945
3920 7949
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:13 PM EDT, 25 minutes earlier.
Area forecast discussion, May 13, 3:13 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT FRI MAY 13 2011
.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL RESIDE JUST SOUTHWEST OF THE AREA
THROUGH TONIGHT. AN UPPER LEVEL LOW WILL MOVE FROM THE OHIO VALLEY
TOWARD THE APPALACHIANS THIS WEEKEND...AND REMAIN NEARLY
STATIONARY INTO THE MID PORTION OF NEXT WEEK. MULTIPLE UPPER LEVEL
DISTURBANCES ROTATING AROUND THE LOW WILL BRING UNSETTLED
CONDITIONS TO THE MID ATLANTIC THIS WEEKEND THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
OLD FRONTAL BOUNDARY HAS ELONGATED ITSELF NEARLY PARALLEL TO THE
APPALACHIANS THIS AFTERNOON. CONVECTION WAR FIRING ALONG IT AND TO
THE SOUTHWEST OF IT IN A MORE UNSTABLE ENVIRONMENT. CONVERGENCE
ALONG THE BOUNDARY ALONG WITH TERRAIN WILL KEEP SHOWERS AND
THUNDERSTORMS GOING ACROSS THE REGION INTO THE EVENING. HIGH
PRECIPITABLE WATER ENVIRONMENT AND SLOW MOVEMENT WILL ENHANCE THE
RISK FOR FLASH FLOODING. THIS IS THE SAME AREA WHICH HAS ALREADY
RECEIVED SOME RAINFALL OVER THE LAST 24 HOURS. 1 TO 2 INCHES OF RAIN
IN ONE HOUR WILL LIKELY BE ENOUGH TO CAUSE SOME PROBLEMS. FLASH
FLOOD WATCH REMAINS IN EFFECT. STRONGER CORES WILL ALSO CAPABLE OF
PRODUCING HAIL WHICH COULD BE PULSEY TO NEAR SEVERE LEVELS.
FURTHER EAST IN A STABLE ATMOSPHERE...NO THUNDERSTORMS ARE
EXPECTED BUT IN A MOIST LOW LEVEL FLOW THERE MAY BE A LITTLE LIGHT
RAIN.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A STRONGER SHORTWAVE OVER THE TENNESSEE VALLEY WILL MOVE TO THE
NORTHEAST AND LIKELY SUPPORT BETTER/HIGHER CHANCES OF SHOWERS
FURTHER EAST TOWARD THE METRO AREA LATER TONIGHT INTO SATURDAY
MORNING. THEN...YET ANOTHER SHORTWAVE/VORT MAX ROTATING THROUGH
THE BASE OF THE LARGER SCALE UPPER LOW OVER THE OHIO VALLEY WILL
BRING SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY AFTERNOON.
BEST OPPORTUNITY FOR THUNDERSTORMS WILL BE WEST OF THE BLUE
RIDGE...AND THIS ALSO COINCIDES WITH A RISK OF HEAVY
RAINFALL/FLASH FLOODING ON SATURDAY.
FOR TEMPERATURES...EXPECT A RELATIVELY SMALL DIURNAL RANGE. FAVORED
ABOVE MAV/MET GUIDANCE FOR TONIGHT AND BELOW GUIDANCE MAV FOR
SATURDAY. REALITY MAY BE CLOSER TO THE COOL MET MOS FROM 12Z.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AND IN THE SAME MANNER WE HAD A SEVERAL-DAY STRETCH OF GOOD WX
ACROSS THE MID ATLC...WE WILL HAVE A SEVERAL-DAY OF UNSETTLED WX TO
OFFSET IT. THE SOMETIMES ERRATIC NATURE OF THESE SLOW-MOVING UPPER
LEVEL LOW PRESSURE SYSTEMS WILL ALLOW NEARLY A WEEK STRAIGHT OF
DAILY SHOWER AND THUNDERSTORM ACTIVITY. THIS CURRENT PERIOD OF
ACTIVITY WILL COME BASICALLY IN TWO PARTS...EACH LASTING A FEW DAYS.
THE FIRST PHASE IS THE CURRENT SET-UP W/ TWO MAIN UPPER LOWS - THE
CLOSEST IS CURRENTLY OVER THE MID MS VLY AND THE OTHER IS UP ACROSS
THE NRN PLAINS.
THE FIRST UPPER LOW WILL GRADUALLY WRAP UP OVER THE OHIO VLY AS THE
SECOND UPPER LOW SLIDES IN FROM BEHIND...CAUSING THE TWO TO ROTATE
AROUND EACH OTHER. THIS WILL BE THE SECOND PHASE...THE ONE LASTING
FROM EARLY NEXT WEEK WELL INTO THE LATER PART OF THE WEEK.
REGARDLESS OF AN EXACT TRACK OF THESE FEATURES...THE CONDITIONS
ACROSS THE MID ATLC WILL BE PERIODICALLY MOIST - COOL AND CLOUDY.
EACH DAY WILL HAVE AT LEAST A LOW TO MODERATE CHANCE OF PERIODIC
PRECIPITATION. CONDITIONS WILL BE MUCH LIKE TODAY...PERIODS OF
SCATTERED SHOWERS AND THUNDERSTORMS THAT WON/T AFFECT EVERYONE BUT
LOCALIZED AREAS AND ONLY FOR BRIEF PERIODS OF TIME.
DISORGANIZED POCKETS OF LIFT/MOISTURE CONVERGENCE WILL DEVELOP THESE
BATCHES OF SHOWERS AND SHORT-LIVED WEAKER CONVECTION. THE MAIN
CONCERN W/ THIS ACTIVITY /BESIDES A GOOD AMOUNT OF LIGHTNING IN
THESE POCKETS/ WILL BE LOCALIZED HEAVY RAINFALL AND POSSIBLE
FLOODING. CURRENT CONDITIONS MAY NOT BE PRIMED FOR FLASH FLOODING
BUT W/ DAY AFTER DAY OF SCATTERED SHOWERS AND LOCALLY HEAVY
RAIN...THE POTENTIAL WILL INCREASE GOING INTO EARLY NEXT WEEK FOR
MORE AND MORE AREAS /ESPECIALLY THE WRN HALF OF THE CWA/. WILL HAVE
TO ASSESS THE FLOOD THREAT EACH DAY NEXT WEEK. MOST OF THIS ACTIVITY
WILL BE LIGHT TO MODERATE SHOWERS...BUT SOME AREAS MAY SEE PERIODIC
TRAINING OF HEAVIER CELLS AND THEREFORE MAY BE PRONE TO LOCALIZED
FLOODING.
IF AND WHEN THE SERIES OF UPPER LOWS FINALLY SWING OUT TOWARD THE
NEW ENGLAND STATES AND AWAY FROM THE MID ATLC /POSSIBLY FRI-SAT NEXT
WEEK/...IT WILL BE FOLLOWED CLOSELY BY YET ANOTHER UPPER LEVEL
SYSTEM FROM THE CNTRL/SRN PLAINS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
IAD HAS REMAINED IN IFR /CIG/ THE ENTIRE DAY AND HAVE KEPT IAD IFR
THROUGH THE AFTERNOON. MRB/CHO MAY IMPROVE TO MVFR FOR A TIME BEFORE
DROPPING BACK DOWN TO IFR THIS EVENING. IT WILL LIKELY TAKE DCA/BWI
LONGER TO FALL BUT EXPECT ALL TAF SITES TO EXPERIENCE IFR/LIFR
CONDTIONS OVERNIGHT INTO SATURDAY MORNING. CONFIDENCE IS HIGH. THERE
WILL BE WAVES OF SHOWERS...MOST LIKELY TO IMPACT THE HUBS LATE
TONIGHT INTO SATURDAY MORNING. FLIGHT RESTRICTIONS MAY REMAIN FOR
THE ENTIRE DAY ON SATURDAY.
DAILY SHOWERS AND THUNDERSTORM ACTIVITY POSSIBLE EACH DAY FOR MUCH
OF THE COMING WEEK. THIS ACTIVITY WILL BE PERIODIC AND BRIEF FOR ANY
BATCH OF PRECIP. PERIODS OF MVFR OR LOWER CONDITIONS ALSO
POSSIBLE...NOT SO MUCH FROM PRECIPITATION BUT FROM THE MOIST REGIME
AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM. SELY FLOW THRU SUNDAY
WILL KEEP CONDITIONS FAIRLY SOCKED-IN...THEN SOME SLY FLOW EARLY
NEXT WEEK MAY MIX OUT THE LOWER CIGS AND BIT. THEN A RETURN TO MORE
SOCKED-IN WX TOWARD THE MIDDLE AND LATTER PART OF THE WEEK.
&&
.MARINE...
SOUTHEAST FLOW WILL CONTINUE ACROSS THE WATERS THROUGH SATURDAY.
WINDS MAY INCREASE A LITTLE ON SATURDAY AND COULD FLIRT WITH SMALL
CRAFT ADVISORY CRITERIA OVER THE LOWER MD CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC AREA BUT GIVEN LOWER CONFIDENCE HAVE HELD OFF ON SCA
ATTM.
WINDS OVER THE WATERS WILL BE ODDLY QUIET FOR THE OUTLOOK PERIOD.
BRIEF PERIODS OF SELY OR SLY FLOW NEAR 10-15KT MAY BE THE CASE
PERIODICALLY OVER THE NEXT FEW DAYS...BUT THERE IS A LOW CHANCE FOR
SCA CONDITIONS OUTSIDE OF SAT NIGHT. PERIODS OF LIGHT/MODERATE
SHOWERS AND A FEW TSTMS WILL BE POSSIBLE WELL INTO LATE NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES OF 1.5 TO 2 FEET CONTINUE THIS AFTERNOON.
RESULT HAS BEEN SOLID COASTAL FLOOD ADVISORY CONDITIONS AT HIGH TIDE.
WILL CONTINUE COASTAL FLOOD ADVISORY THROUGH 8 PM SATURDAY EVENING.
MINOR TIDAL FLOODING WILL LIKELY CONTINUE BEYOND THEN...AND HEADLINE
WILL EVENTUALLY NEED TO BE EXTENDED IN TIME. AM ALSO WORRIED ABOUT
INCREASING ANOMALIES AND A WAXING MOON WHICH MAY CAUSE SENSITIVE
LOCATIONS TO REACH MODERATE THRESHOLD DURING THE HIGHER OF THE HIGH
TIDES THIS WEEKEND. CONFIDENCE IS FAIRLY HIGH IN THE EARLY SATURDAY
MORNING HIGH TIDE EXCEEDING 3.3' MLLW /MODERATE THRESHOLD/ AT
ANNAPOLIS. THEREFORE...HAVE UPGRADED THE ADVISORY TO A WARNING NEAR
THAT HIGH TIDE EARLY SATURDAY MORNING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR MDZ007-011-
013-016>018.
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ501-502.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 6 AM EDT
SATURDAY FOR MDZ014.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ014.
COASTAL FLOOD ADVISORY FROM 6 AM TO 8 PM EDT SATURDAY FOR
MDZ014.
VA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR VAZ052>055-
057.
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ050-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, May 13, 2:09 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 209 PM EDT FRI MAY 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 209 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COASTAL FLOOD WARNING IN EFFECT FOR ANNE ARUNDEL COUNTY FROM MIDNIGHT TO 6 AM SATURDAY MORNING. OTHERWISE...A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER NOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERSISTENT ONSHORE FLOW WILL CONTINUE THE POSSIBILITY OF MINOR COASTAL FLOODING NEAR TIME OF HIGH TIDE THROUGH EARLY NEXT WEEK. A COASTAL FLOOD ADVISORY CONTINUES THROUGH SATURDAY. THE ONSHORE FLOW WILL STRENGTHEN THIS WEEKEND AND MAY LEAD TO A PERIOD OF MODERATE COASTAL FLOODING IN SENSITIVE LOCATIONS SUCH AS ANNAPOLIS. NUMEROUS SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAINFALL AND A LOCALIZED FLASH FLOODING THREAT ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 209 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINFALL AND A RISK OF FLASH FLOODING ACROSS THE POTOMAC HIGHLANDS THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL ARE ALSO POSSIBLE ACROSS THE POTOMAC HIGHLANDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY... POSSIBLY BRINGING ADDITIONAL HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 13, 1:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 115 PM EDT FRI MAY 13 2011 WVZ055-502-505-506-131745- EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-WESTERN PENDLETON WV- 115 PM EDT FRI MAY 13 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...EASTERN GRANT AND WESTERN PENDLETON COUNTIES... AT 115 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF SENECA ROCKS...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE UPPER TRACT. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM ALONG WITH LOCALLY HEAVY DOWNPOURS. && LAT...LON 3888 7944 3895 7906 3870 7908 3872 7944 TIME...MOT...LOC 1715Z 266DEG 9KT 3880 7937 BJL
Special weather statement, May 13, 1:48 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
148 PM EDT FRI MAY 13 2011
WVZ505-506-131815-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
148 PM EDT FRI MAY 13 2011
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND WESTERN
PENDLETON COUNTIES...
AT 148 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF ONEGO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SENECA ROCKS AND BRUSHY RUN.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3889 7947 3890 7946 3890 7945 3889 7926
3883 7922 3881 7935 3871 7937 3873 7947
3889 7951
TIME...MOT...LOC 1748Z 275DEG 9KT 3881 7944
JRKSpecial weather statement, May 13, 2:11 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 211 PM EDT FRI MAY 13 2011 VAZ026-WVZ506-131845- EASTERN PENDLETON WV-ROCKINGHAM VA- 211 PM EDT FRI MAY 13 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND ROCKINGHAM COUNTIES... AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRANDYWINE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRANDYWINE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3864 7898 3857 7899 3855 7929 3863 7931 TIME...MOT...LOC 1810Z 267DEG 7KT 3861 7925 JRK
Special weather statement, May 13, 2:36 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EDT FRI MAY 13 2011
WVZ501-502-131915-
WESTERN GRANT WV-EASTERN GRANT WV-
236 PM EDT FRI MAY 13 2011
...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF WILSON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD...BISMARCK...MOUNT STORM...SCHERR
AND MOUNT PISGAH.
HEAVY DOWNPOURS AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND WILL LIKELY LEAD TO PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3922 7945 3930 7935 3932 7926 3932 7916
3931 7914 3912 7914 3910 7935 3915 7934
3919 7930 3921 7931 3920 7938 3918 7945
3920 7950
TIME...MOT...LOC 1836Z 240DEG 21KT 3921 7936
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:24 PM EDT | Special Weather Statement | LWX | Grant | 51 min |
| May 13, 7:58 AM EDT | Special Weather Statement | LWX | Grant | 32 min |
| May 13, 9:00 AM EDT | Flash Flood Watch | LWX | Grant, Hampshire, Hardy, Mineral, Pendleton | 12 hr |
| May 13, 1:15 PM EDT | Special Weather Statement | LWX | Pendleton | 30 min |
| May 13, 1:43 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 33 min |
| May 13, 1:48 PM EDT | Special Weather Statement | LWX | Pendleton | 27 min |
| May 13, 2:11 PM EDT | Special Weather Statement | LWX | Pendleton | 34 min |
| May 13, 2:31 PM EDT | Flash Flood Warning | LWX | Pendleton | 5 hr |
| May 13, 2:36 PM EDT | Special Weather Statement | LWX | Grant | 39 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.